Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 13, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at May 31, 2009, 2:48 PM EDT for Coos County, New Hampshire. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2009, 2:48 PM EDT (18:48 UTC)
- Expired
- May 31, 2009, 3:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
County Coos County, NH
The radar
The Portland,ME radar (KGYX), 164 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1824 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KGYX 311848
SVRGYX
NHC007-311915-
/O.NEW.KGYX.SV.W.0013.090531T1848Z-090531T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
248 PM EDT SUN MAY 31 2009
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COOS COUNTY IN NORTHERN NEW HAMPSHIRE...
* UNTIL 315 PM EDT
* AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PITTSBURG...OR 8 MILES NORTHEAST OF CANAAN...AND MOVING EAST AT 35
MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
FRANCIS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4508 7107 4498 7149 4506 7151 4512 7145
4515 7145 4520 7141 4521 7142 4528 7125
4527 7124 4525 7115 4528 7113 4530 7109
TIME...MOT...LOC 1848Z 251DEG 29KT 4510 7140
$$
MCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:31 PM EDT, 17 minutes earlier.
Area forecast discussion, May 31, 2:31 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
231 PM EDT SUN MAY 31 2009
.SYNOPSIS...
COLD CANADIAN HIGH PRESSURE WILL BUILD ACROSS THE AREA TONIGHT.
HIGH PRESSURE WILL PASS OFFSHORE SOUTH OF THE REGION ON MONDAY AS
ANOTHER COLD FRONT APPROACHES FROM THE WEST. THE COLD FRONT WILL
CROSS THE REGION LATE MONDAY NIGHT...MOVING OFFSHORE EARLY
TUESDAY. WEAK HIGH PRESSURE WILL BUILD OVER THE REGION TUESDAY
AFTERNOON AND WILL HOLD THROUGH TUESDAY NIGHT. LOW PRESSURE WILL
PASS SOUTH OF NEW ENGLAND ALONG A STALLED FRONTAL BOUNDARY
WEDNESDAY AND WEDNESDAY NIGHT AS HIGH PRESSURE HOLDS OVER NORTHERN
NEW ENGLAND THROUGH THURSDAY. HIGH PRESSURE WILL SLOWLY SHIFT
OFFSHORE FRIDAY AND SATURDAY AS LOW PRESSURE APPROACHES FROM THE
WEST AND LIFTS NORTHEAST THROUGH QUEBEC SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
FRONTAL BOUNDARY MOVING ACROSS THE CWA THIS AFTERNOON WITH
ASSOCIATED THUNDERSTORMS. EXPECT SEVERE HAIL TO BE A POSSIBILITY
WITH THESE STORMS DUE TO THE EXCEPTIONALLY LOW WBZ HEIGHT. UPPER
LEVEL DYNAMICS WILL HELP SUPPORT BOTH HAIL AND DAMAGING WINDS AS
THE AFTERNOON PROGRESSES. BEST CHANCE FOR SEVERE THUNDERSTORMS
WILL BE OVER THE NORTHERN COUNTIES OF OUR CWA.
ONCE THE FRONTAL BOUNDARY MOVES OUT OF THE CWA...GUSTY NORTHWEST
WINDS WILL USHER IN MUCH COLDER AND DRIER AIR. TEMPERATURES IN THE
MOUNTAINS MAY DROP BELOW FREEZING TONIGHT. BIG QUESTION WILL BE
WHETHER OR NOT THE WINDS DECOUPLE. IF THEY DO...THEN TEMPERATURES
WILL RAPIDLY PLUMMET UNDER CLEARING SKIES. IF ENOUGH MIXING
CONTINUES TO KEEP WINDS GOING...THEN TEMPERATURES WILL LIKELY STAY
ABOVE FREEZING. FEEL AS THOUGH CONDITIONS WILL BE SCATTERED BASED
ON ELEVATION AND SHELTERING. HAVE ISSUED A FREEZE WARNING FOR
EXTREME NORTHERN NH AND NORTHERN OXFORD COUNTY IN MAINE...WITH A
FROST ADVISORY FOR THE REMAINDER OF LOCATIONS THAT COULD SEE
TEMPERATURES BELOW 36F DEGREES.
&&
.SHORT TERM /MONDAY/...
RATHER QUIET ON MONDAY AS WEAK HIGH PRESSURE MOVES INTO THE
REGION. EXPECT SUNNY SKIES WITH GUSTY WESTERLY WINDS IN THE
MORNING DIMINISHING IN THE AFTERNOON.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
ANOTHER IN A SERIES OF FRONTS WILL APPROACHES FROM THE W AND BRING A
CHC OF -SHRA MONDAY NGT. ANOTHER WEAK HIGH MOVES IN FOR TUESDAY
WITH FAIR WX. LOW PRES TRACKS TO OUR S TUESDAY NGT THRU WEDNESDAY
NGT AND MAY BRING SOME LGT PRCP TO THE FA...THOUGH THAT MAY END UP
BEING LIMITED TO MORE SRN ZONES. HIGH PRES WILL BECOME SANDWICHED
OVER AREA WITH SYSTEMS TO OUR N AND S...THIS WILL BRING DRY WX
THURSDAY INTO SAT.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SHORT TERM...SCATTERED THUNDERSTORMS THIS AFTERNOON WILL AFFECT
TAF SITES. ONCE THE STORMS MOVE NORTH AND EAST OF THE REGION
EXPECT VFR CONDITIONS TO DOMINATE THE REMAINDER OF THE PERIOD.
LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...WEAK LOW PRES MOVES
THRU MONDAY NGT WITH A CHC OF -SHRA AND PSBL MVFR CIG AND VSBY.
UNSETTLED WX LATE TUESDAY NGT THRU WEDNESDAY NGT MAY BRING SOME
LGT PRCP AND MVFR CONDITIONS.
&&
.MARINE...
SHORT TERM...GUSTY NORTHWEST WINDS WILL GENERATE SCA CRITERIA
WINDS TONIGHT. WINDS SHOULD DIMINISH BELOW CRITERIA BY MIDDAY
TOMORROW.
LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...WEAK PRES GRADIENT WILL
KEEP WINDS AND SEAS BLO SCA LEVELS...NO FLAGS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM EDT MONDAY FOR
MEZ008-009-012-013-018-019.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 7 AM EDT MONDAY FOR
MEZ007.
NH...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM EDT MONDAY FOR
NHZ003>009.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 7 AM EDT MONDAY FOR
NHZ001-002.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO NOON EDT MONDAY
FOR ANZ150>154.
&&Hazardous weather outlook, May 31, 9:28 AM EDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 928 AM EDT SUN MAY 31 2009 MEZ007>009-012>014-018>028-NHZ001>010-013-014-011330- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 928 AM EDT SUN MAY 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS PLACE MUCH OF NEW HAMPSHIRE AND MAINE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON. PERSONS WITH OUTDOOR ACTIVITIES TODAY SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER AND PLAN ACCORDINGLY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ150>154-011330- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 928 AM EDT SUN MAY 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 31, 12:41 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1241 PM EDT SUN MAY 31 2009 MEZ008-009-013-014-311730- CENTRAL SOMERSET-NORTHERN FRANKLIN-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- 1241 PM EDT SUN MAY 31 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN COUNTY THROUGH 130 PM EDT... AT 1240 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER TEMPLE...OR ABOUT 3 MILES WEST OF FARMINGTON...MOVING NORTHEAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND EAST WILTON...WILTON...PHILLIPS...FARMINGTON...AVON...TEMPLE...STRONG... SALEM...NEW VINEYARD AND NEW SHARON THROUGH 130 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. RAM
Special weather statement, May 31, 1:11 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 111 PM EDT SUN MAY 31 2009 MEZ007-008-NHZ001-002-311815- NORTHERN COOS-NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN COOS- 111 PM EDT SUN MAY 31 2009 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...FRANKLIN COUNTY AND COOS COUNTY THROUGH 215 PM EDT... AT 111 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF PITTSBURG TO 14 MILES WEST OF NORTH STRATFORD...OR ALONG A LINE EXTENDING FROM 14 MILES NORTH OF CANAAN TO 21 MILES SOUTHEAST OF NEWPORT...MOVING EAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND STEWARTSTOWN...PITTSBURG...NORTH STRATFORD...COLEBROOK...LEMINGTON... LAKE FRANCIS STATE PARK...CLARKSVILLE...COLEMAN STATE PARK...DIXVILLE NOTCH STATE PARK AND DIXVILLE NOTCH THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. RAM
Special weather statement, May 31, 1:59 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 159 PM EDT SUN MAY 31 2009 MEZ012-NHZ004-311845- NORTHERN CARROLL-SOUTHERN OXFORD- 159 PM EDT SUN MAY 31 2009 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND CARROLL COUNTY THROUGH 245 PM EDT... AT 159 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER CONWAY...MOVING NORTHEAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND INTERVALE...GLEN...ECHO LAKE STATE PARK... BARTLETT...NORTH CONWAY...JACKSON...CONWAY...ALBANY...FRYEBURG AND CHATHAM THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MC
Special weather statement, May 31, 2:40 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 240 PM EDT SUN MAY 31 2009 MEZ008-009-311930- CENTRAL SOMERSET-NORTHERN FRANKLIN- 240 PM EDT SUN MAY 31 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN COUNTY THROUGH 330 PM EDT... AT 240 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES WEST OF DAVIS...OR ABOUT 14 MILES NORTHWEST OF RANGELEY...MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND DAVIS...TIM POND... STRATTON...EUSTIS AND FLAGSTAFF LAKE THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MC
Special weather statement, May 31, 2:43 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 243 PM EDT SUN MAY 31 2009 NHZ001-311915- NORTHERN COOS- 243 PM EDT SUN MAY 31 2009 ...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY THROUGH 315 PM EDT... AT 243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF STEWARTSTOWN...OR ABOUT 5 MILES NORTHEAST OF CANAAN...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STEWARTSTOWN... PITTSBURG...LAKE FRANCIS STATE PARK AND CLARKSVILLE THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MC
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:17 PM EDT | Frost Advisory | GYX | Belknap, Carroll, Grafton, Merrimack, Sullivan | 17 hr |
| May 31, 2:17 PM EDT | Freeze Warning | GYX | Coos | 17 hr |
| May 31, 2:22 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 23 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.